Tenofovir disoproxil fumarate-induced distal renal tubular acidosis: A case report

Rozhin Salimi, Ishmath Begum, Danturulu Muralidhar Varma, B. Nandakrishna, Radhakrishnan Rajesh, Sudha Vidyasagar

Research output: Contribution to journalArticlepeer-review

Abstract

Tenofovir disoproxil fumarate (TDF) is an anti-retroviral drug that is known to cause nephrotoxicity including renal tubular acidosis (RTA). With increasing literature on proximal RTA caused by TDF, reports on distal RTA are scarce, with only one case reported so far. We report a case of distal RTA in patient living with human immunodeficiency virus, who presented with nausea and fatigue giving a history of TDF-based therapy for two years. Laboratory investigations revealed non-anion gap metabolic acidosis, positive urine anion gap, hyperchloremia, and hypokalemia. The patient improved after discontinuing TDF and supportive management.

Original languageEnglish
JournalInternational Journal of STD and AIDS
DOIs
Publication statusPublished - 01-03-2020

All Science Journal Classification (ASJC) codes

  • Dermatology
  • Public Health, Environmental and Occupational Health
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Tenofovir disoproxil fumarate-induced distal renal tubular acidosis: A case report'. Together they form a unique fingerprint.

Cite this